Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Breaking waves for the periodic two-component Camassa-Holm system


Author: Fei Guo
Journal: Proc. Amer. Math. Soc. 142 (2014), 2407-2415
MSC (2010): Primary 35B10, 35B44, 35G55, 35L05, 35Q35
DOI: https://doi.org/10.1090/S0002-9939-2014-11949-6
Published electronically: March 24, 2014
MathSciNet review: 3195763
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a blow-up result for the periodic two-component Camassa-Holm system modeling shallow water waves moving over a linear shear flow.


References [Enhancements On Off] (What's this?)

  • [1] Roberto Camassa and Darryl D. Holm, An integrable shallow water equation with peaked solitons, Phys. Rev. Lett. 71 (1993), no. 11, 1661-1664. MR 1234453 (94f:35121), https://doi.org/10.1103/PhysRevLett.71.1661
  • [2] R. Camassa, D. D. Holm and J. Hyman, A new integrable shallow water equation, Adv. in Appl. Mech. 31 (1994), 1-33.
  • [3] C. X. Chen and S. Wen, Wave breaking phenomena and global solutions for a generalized periodic two-component Camassa-Holm system, submitted.
  • [4] Adrian Constantin, Existence of permanent and breaking waves for a shallow water equation: a geometric approach, Ann. Inst. Fourier (Grenoble) 50 (2000), no. 2, 321-362 (English, with English and French summaries). MR 1775353 (2002d:37125)
  • [5] A. Constantin, On the blow-up of solutions of a periodic shallow water equation, J. Nonlinear Sci. 10 (2000), no. 3, 391-399. MR 1752603 (2001b:35257), https://doi.org/10.1007/s003329910017
  • [6] Adrian Constantin and Joachim Escher, Wave breaking for nonlinear nonlocal shallow water equations, Acta Math. 181 (1998), no. 2, 229-243. MR 1668586 (2000b:35206), https://doi.org/10.1007/BF02392586
  • [7] Adrian Constantin and Joachim Escher, Well-posedness, global existence, and blowup phenomena for a periodic quasi-linear hyperbolic equation, Comm. Pure Appl. Math. 51 (1998), no. 5, 475-504. MR 1604278 (98k:35165), https://doi.org/10.1002/(SICI)1097-0312(199805)51:5$ \langle $475::AID-CPA2$ \rangle $3.0.CO; 2-5
  • [8] Adrian Constantin and Joachim Escher, On the blow-up rate and the blow-up set of breaking waves for a shallow water equation, Math. Z. 233 (2000), no. 1, 75-91. MR 1738352 (2001b:35258), https://doi.org/10.1007/PL00004793
  • [9] Adrian Constantin and Joachim Escher, On the structure of a family of quasilinear equations arising in shallow water theory, Math. Ann. 312 (1998), no. 3, 403-416. MR 1654808 (2000b:35249), https://doi.org/10.1007/s002080050228
  • [10] A. Constantin and R. S. Johnson, Propagation of very long water waves, with vorticity, over variable depth, with applications to tsunamis, Fluid Dynam. Res. 40 (2008), no. 3, 175-211. MR 2369543 (2009b:76009), https://doi.org/10.1016/j.fluiddyn.2007.06.004
  • [11] Adrian Constantin and Rossen I. Ivanov, On an integrable two-component Camassa-Holm shallow water system, Phys. Lett. A 372 (2008), no. 48, 7129-7132. MR 2474608 (2009m:35418), https://doi.org/10.1016/j.physleta.2008.10.050
  • [12] Adrian Constantin and David Lannes, The hydrodynamical relevance of the Camassa-Holm and Degasperis-Procesi equations, Arch. Ration. Mech. Anal. 192 (2009), no. 1, 165-186. MR 2481064 (2010f:35334), https://doi.org/10.1007/s00205-008-0128-2
  • [13] H.-H. Dai, Model equations for nonlinear dispersive waves in a compressible Mooney-Rivlin rod, Acta Mech. 127 (1998), no. 1-4, 193-207. MR 1606738 (98m:73037), https://doi.org/10.1007/BF01170373
  • [14] Joachim Escher, Olaf Lechtenfeld, and Zhaoyang Yin, Well-posedness and blow-up phenomena for the 2-component Camassa-Holm equation, Discrete Contin. Dyn. Syst. 19 (2007), no. 3, 493-513. MR 2335761 (2008j:35154), https://doi.org/10.3934/dcds.2007.19.493
  • [15] Chunxia Guan and Zhaoyang Yin, Global weak solutions for a two-component Camassa-Holm shallow water system, J. Funct. Anal. 260 (2011), no. 4, 1132-1154. MR 2747018 (2011m:35238), https://doi.org/10.1016/j.jfa.2010.11.015
  • [16] Rossen Ivanov, Two-component integrable systems modelling shallow water waves: the constant vorticity case, Wave Motion 46 (2009), no. 6, 389-396. MR 2598636 (2011a:35415), https://doi.org/10.1016/j.wavemoti.2009.06.012
  • [17] M. Lakshmanan, Integrable nonlinear wave equations and possible connections to tsunami dynamics, Tsunami and nonlinear waves, Springer, Berlin, 2007, pp. 31-49. MR 2364923 (2008m:35309), https://doi.org/10.1007/978-3-540-71256-5_2
  • [18] Peter J. Olver and Philip Rosenau, Tri-Hamiltonian duality between solitons and solitary-wave solutions having compact support, Phys. Rev. E (3) 53 (1996), no. 2, 1900-1906. MR 1401317 (97c:35172), https://doi.org/10.1103/PhysRevE.53.1900
  • [19] Zhaoyang Yin, On the blow-up of solutions of the periodic Camassa-Holm equation, Dyn. Contin. Discrete Impuls. Syst. Ser. A Math. Anal. 12 (2005), no. 3-4, 375-381. MR 2127025
  • [20] Yong Zhou, Blow-up of solutions to a nonlinear dispersive rod equation, Calc. Var. Partial Differential Equations 25 (2006), no. 1, 63-77. MR 2183855 (2006k:35286), https://doi.org/10.1007/s00526-005-0358-1

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35B10, 35B44, 35G55, 35L05, 35Q35

Retrieve articles in all journals with MSC (2010): 35B10, 35B44, 35G55, 35L05, 35Q35


Additional Information

Fei Guo
Affiliation: School of Mathematical Sciences and Jiangsu Key Laboratory for NSLSCS, Nanjing Normal University, Nanjing 210046, People’s Republic of China
Email: guof@njnu.edu.cn, fgao@uta.edu

DOI: https://doi.org/10.1090/S0002-9939-2014-11949-6
Keywords: Two-component Camassa-Holm system, wave-breaking, blow-up, integrable
Received by editor(s): September 13, 2011
Received by editor(s) in revised form: July 17, 2012
Published electronically: March 24, 2014
Additional Notes: This work was partially supported by the NNSF (11071141, 11271192) of China, “333” and Qing Lan Project of Jiangsu Province, the Natural Science Foundation of Jiangsu Province (BK2011777), and the NSF of the Jiangsu Higher Education Committee of China (11KJA110001).
Communicated by: James E. Colliander
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society